Jump to content

margigal I'm Off Pristiq!


margigal

Recommended Posts

This is my second go round getting off Pristiq. The first time was debilitating, as I did it much too quickly and not enough support from medical professionals who told me that I might have been very sensitive to the drug, that was a bit of BS from what I have been reading whilst researching the subject.

 

I put together a plan, because I knew how this drug worked on my own nervous system - it's best if you know what this drug does to YOU and when.

 

Month 1 (yes MONTH) - I took my 50mg pristiq every 36 hours, I put it in my iPhone calendar so I would not forget.

 

Month 2 - Every two days, because my brain gave me no indication that it was wanting it any sooner.

 

Month 3 - week one and two - Again, my brain gave indication that it was coping and I cut it to every three days, granted this was only for about two weeks as my body was adjusting.

 

Month 3 week three and four - Wow, it's getting easier every 4 days

 

Month 4 week one and two - 5 days, but only twice and now I'm on day 7 without a tablet or a symptom of withdrawal.

 

This was long and drawn out, but I survived without one day in bed, minimal dizzy spells, NO brain zaps like last time and only a couple of teary days, but hey, we all have those regardless of medication.

 

Most important is to drink LOTS OF WATER, maintain your Vitamin B levels - I took a Berocca every day.

 

I am feeling so much more like ME again.

Link to comment
  • Administrator

Welcome, margigal.

 

Many people can go off antidepressants very quickly and not suffer significant withdrawal symptoms. You may be one of them.

 

For safety, we recommend a much more gradual taper with NO SKIPPED DOSES. From what we've seen, skipping doses is a good way to trigger severe withdrawal symptoms. Pristiq, however, is tricky to taper. The topic discussing tapering Pristiq is here http://survivingantidepressants.org/index.php?/topic/876-tips-for-tapering-off-pristiq-desvenlafaxine/

 

I hope your good fortune holds and you are safely off Pristiq with no ill consequences. Please think twice before taking another antidepressant.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Margigal,What is Berroca? (which you said you took every day)?And just curious how did you taper it the first time? And are you on or have you tapered any other drugs?I was first planning to taper P. like you wrote above, but was advised against it by my Pharmacist, who has helped me immensely!But I'm now dry cutting it, & I'm doing good too. About half through!I'm happy for you that you are doing good!Love Rubystar

 

 

25+ years ago, put on Prozac, very shortly, twice b/c close friends committed suicide!

1989 - 2007 put on every imaginable drug both A/D & Benzo's. b/c off car accidents.
2007 cocktail of 100 mg of Seroquel, 300mg  Wellbutrin XL, 100mg  Pristiq ER & 1-4mg/dayily as needed of Clonazapam!

Jan. 2010Tapered myself of 100mg Seroquel over 2 years.

Jan. 2012 went from 4mg to 2.25mg of K.

Mar. 2012 form 2.25 mg K. to 2mg K.

Nov. 2012 started Liquid Titrate 2mg of K.

April 1, held for 3 months.

July 1, started micro LT. taper K again, 1mg over 400 days

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy